Missouri, 2010

Heat in Missouri, July 29 to 31, 2010

July 29 to 31, 2010 · NWS PAH · 10 events in 10 counties and zones

A large upper level high covering the Lower Mississippi Valley and southern Plains was responsible for a dome of hot air. Heat indices reached 105 to 109 degrees over most of southeast Missouri on the 29th and 31st, and only from Sikeston south and west on the 30th.

Where it happened

Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

A large upper level high covering the Lower Mississippi Valley and southern Plains was responsible for a dome of hot air. Heat indices reached 105 to 109 degrees over most of southeast Missouri on the 29th and 31st, and only from Sikeston south and west on the 30th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 29, 12:17 AM CST, 10 hours 43 minutes earlier.

Area forecast discussion, Jul 29, 12:17 AM CST, 10 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
117 AM CDT THU JUL 29 2010

.DISCUSSION...
FRONT TO OUR NORTH WILL DROP INTO FA AND OFFER CHC POPS TODAY.
DRIER AIR WILL WORK DOWN THE COLUMN AND SHUT POPS OFF FROM NE TO
SW TONIGHT. THIS HAS BEEN ADVERTISED FOR SEVERAL DAYS NOW AND
LATEST NAM IS CONSISTENT WITH SIMILAR PAST RUNS. ONLY MINOR
TWEEKING TO INHERITED FORECAST NEEDED AS A RESULT.

DRY FORECAST STILL LOOKS TO HOLD LATE THU NIGHT-FRI-FRI NIGHT.
RETURN POP ON NEW LOW PRESSURE/COLD FRONT ENTERING FORECAST PIC
THIS WEEKEND. THIS FRONT SHOULD MAKE ITS PASSAGE SAT SO POPS
RETURN FOR ITS PASSAGE...THEN DRIER AIR AGAIN WORKS OVER FA
SUNDAY. NO CHANGED BEYOND DAY 4.

ANOTHER DAY OF HIGH HEAT/HUMIDITY TODAY AHEAD OF APPROACHING
FRONT. HEAT INDEX APPROACHES BUT DOES NOT EXCEED ADVISORY CRITERIA
SO UNLESS COLLAB EFFORTS PROVE OTHERWISE WILL JUST HIGHLIGHT ITS
MENTION ON HWO 1 MORE DAY.

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED FOR THE VAST MAJORITY OF THE TAF PERIOD.
CANNOT RULE OUT AN ISOLATED STORM COMPLETELY DURING THE DAY THU...
BUT THE PROBABILITY OF RAINFALL OR LIGHTNING WILL BE TOO LOW TO
MENTION EXPLICITLY IN ANY SPECIFIC TAF SITE. WILL AT LEAST INCLUDE
SOME CB OVER KPAH/KCGI ON THU AS SFC FRONT WILL NUDGE SOUTH INTO
THAT AREA.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jul 29, 2:46 AM CST, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
346 AM CDT THU JUL 29 2010

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-301000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
346 AM CDT THU JUL 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY. HEAVY RAIN AND LIGHTNING
WILL BE THE PRIMARY THREATS.

THE HEAT INDEX WILL RANGE FROM 100 TO 105 THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SMALL CHANCE OF THUNDERSTORMS IS FORECAST ALMOST DAILY. HOWEVER
NO SEVERE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 heat. Local standard time, as filed.

Heat, Carter

When
July 29, 11:00 AM CST to July 31, 5:00 PM CST
Where
Carter forecast zone
Reported by
ASOS
Coordinates
36.941, -90.962 (the zone’s center; the record gives no point)

Heat, Ripley

When
July 29, 11:00 AM CST to July 31, 5:00 PM CST
Where
Ripley forecast zone
Reported by
ASOS
Coordinates
36.653, -90.864 (the zone’s center; the record gives no point)

Heat, Wayne

When
July 29, 11:00 AM CST to July 31, 5:00 PM CST
Where
Wayne forecast zone
Reported by
ASOS
Coordinates
37.113, -90.461 (the zone’s center; the record gives no point)

Heat, Butler

When
July 29, 11:00 AM CST to July 31, 5:00 PM CST
Where
Butler forecast zone
Reported by
ASOS
Coordinates
36.716, -90.407 (the zone’s center; the record gives no point)

Heat, Stoddard

When
July 29, 11:00 AM CST to July 31, 5:00 PM CST
Where
Stoddard forecast zone
Reported by
ASOS
Coordinates
36.856, -89.944 (the zone’s center; the record gives no point)

Heat, New Madrid

When
July 29, 11:00 AM CST to July 31, 5:00 PM CST
Where
New Madrid forecast zone
Reported by
ASOS
Coordinates
36.595, -89.652 (the zone’s center; the record gives no point)

Heat, Scott

When
July 29, 11:00 AM CST to July 31, 5:00 PM CST
Where
Scott forecast zone
Reported by
ASOS
Coordinates
37.053, -89.568 (the zone’s center; the record gives no point)

Heat, Mississippi

When
July 29, 11:00 AM CST to July 31, 5:00 PM CST
Where
Mississippi forecast zone
Reported by
ASOS
Coordinates
36.828, -89.291 (the zone’s center; the record gives no point)

Heat, Bollinger

When
July 29, 11:00 AM CST to July 31, 5:00 PM CST
Where
Bollinger forecast zone
Reported by
ASOS
Coordinates
37.322, -90.026 (the zone’s center; the record gives no point)

Heat, Cape Girardeau

When
July 29, 11:00 AM CST to July 31, 5:00 PM CST
Where
Cape Girardeau forecast zone
Reported by
ASOS
Coordinates
37.384, -89.684 (the zone’s center; the record gives no point)

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2010Every state in 2010This day in weather historyWarnings in Missouri, July 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 247251, 247253, 247254, 247256, 247259, 247261, 247262, 247263, 247265, 247267.